Alert archive / Tennessee / Flash Flood Warnings in 2005
Flash Flood Warning 5, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Jun 6, 2005, 3:18 PM EDT for Hamilton County, Tennessee. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 3:18 PM EDT (19:18 UTC)
- Expired
- Jun 6, 2005, 5:15 PM EDT
- In force
- 117 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 83 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2485 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMRX 061921 FFWMRX TNC065-062115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 318 PM EDT MON JUN 6 2005 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * FLASH FLOOD WARNING FOR... HAMILTON COUNTY IN EAST TENNESSEE THIS INCLUDES THE CITY OF CHATTANOOGA * UNTIL 515 PM EDT * AT 314 PM EDT...DOPPLER RADAR INDICATED RAIN FALLING AT THE RATE OF TWO TO TWO AND HALF INCHES PER HOUR IN SOUTHERN HAMILTON COUNTY BETWEEN RACOON MOUNTAIN AND THE BRADLEY COUNTY LINE. LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SEVERAL AREAS FLOODING THAT DO NOT NORMALLY FLOOD. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SODDY-DAISY...SIGNAL MOUNTAIN AND HARRISON. URBAN AREAS WILL BE ESPECIALLY PRONE TO FAST, LIFE THREATENING FLOODING IN THE NEXT TWO HOURS. REMEMBER A FEW RULES ABOUT MOVING WATER. A FEW INCHES OF MOVING WATER WILL CARRY OFF MOST ADULTS. A FOOT OF RUNNING WATER WILL CARRY OFF MOST VEHICLES. TWO FEET OF MOVING WATER CAN CARRY OFF TRACTOR-TRAILER RIGS. DONT MESS AROUND WITH MOVING WATER. IF YOU COME TO A FLOODED OR CLOSED ROAD...TURN AROUND DONT DROWN BETTER TO BE SAFE NOW THAN SORRY LATER. LAT...LON 3498 8546 3497 8498 3533 8496 3544 8517 $$ BB
1 follow-up statement
000 WGUS74 KMRX 062034 FFSMRX TNC065-062115- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 432 PM EDT MON JUN 6 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 515 PM EDT FOR HAMILTON COUNTY... AT 429 PM EDT...LOCAL LAW ENFORCEMENT AND RESCUE OFFICIALS REPORTED THAT SEVERAL STREETS HAVE BEEN CLOSED DUE TO FLOODING FROM HEAVY RAINS. ALTHOUGH THE HEAVIEST RAINS HAVE STOPPED, RUNOFF CONTINUES AND STREETS WILL CONTINUE TO BE FLOODED THROUGH THE WARNING PERIOD. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SODDY-DAISY...SIGNAL MOUNTAIN...EAST RIDGE...AND CHATTANOOGA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. REMEMBER A FEW RULES ABOUT MOVING WATER. A FEW INCHES OF MOVING WATER WILL CARRY OFF MOST ADULTS. A FOOT OF RUNNING WATER WILL CARRY OFF MOST VEHICLES. TWO FEET OF MOVING WATER CAN CARRY OFF TRACTOR-TRAILER RIGS. DONT MESS AROUND WITH MOVING WATER. IF YOU COME TO A FLOODED OR CLOSED ROAD...TURN AROUND DONT DROWN BETTER TO BE SAFE NOW THAN SORRY LATER. LAT...LON 3498 8546 3497 8498 3533 8496 3544 8517 $$ BB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 4:34 AM EDT, 10 hours 44 minutes earlier.
Area forecast discussion, Jun 6, 4:34 AM EDT, 10 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 434 AM EDT MON JUN 6 2005 .SHORT TERM (TODAY THROUGH WEDNESDAY)...MODELS BRINGING WEAK COLD FRONT INTO REGION LATE TODAY. MOISTURE INCREASING AHEAD OF IT. ALSO EXPECTING DECENT INSTABILITY THIS AFTERNOON...WILL KEEP 50 POPS ACROSS THE AREA FOR TODAY...WITH THE BEST CHANCES IN THE AFTERNOON. DRIER WEATHER PUSHING IN TONIGHT. BEST CHANCES SHOULD BE CONFINED TO THE EVENING HOURS. FRONT LINGERS ACROSS AREA TUESDAY AND WEDNESDAY...SHOULD SEE SCATTERED SHOWERS AND THUNDERSTORMS BOTH DAYS...MAINLY DURING THE AFTERNOON AND EVENING. .LONG TERM (THURSDAY THROUGH SUNDAY)...FRONT CONTINUES ACROSS AREA INTO FRIDAY...WILL CONTINUE WITH CHANCE POPS BOTH DAYS. MOISTURE DECREASING A BIT BY SATURDAY...WILL KEEP ONLY 20 POPS GOING FOR THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 89 69 88 69 / 50 30 40 30 KNOXVILLE MCGHEE TYSON AIRPORT, TN 87 67 86 67 / 50 30 40 30 OAK RIDGE, TN 87 67 86 67 / 50 30 40 30 TRI CITIES AIRPORT, TN 85 63 84 63 / 50 30 30 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && GH
Hazardous weather outlook, Jun 6, 3:40 AM EDT, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 340 AM EDT MON JUN 6 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-070900- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 340 AM EDT (240 AM CDT) MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... AN INCREASE IN MOISTURE ACROSS THE SOUTHERN APPALACHIANS AND TENNESSEE VALLEY WILL ALLOW THE COVERAGE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS TO INCREASE AS WELL. SINCE THE STORMS WITH TORRENTIAL RAINS WILL BE DRIFTING VERY SLOWLY...LOCALIZED HEAVY RAINFALL IS POSSIBLE PRODUCING ISOLATED FLASH FLOODING. ALSO...SOME OF THE STRONGER THUNDERSTORMS MAY BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING DOWNBURSTS WINDS AND HAIL UP TO PENNY SIZE. NO HAZARDOUS WEATHER IS ANTICIPATED. .DAYS TWO THROUGH SEVEN (SUNDAY THROUGH FRIDAY)... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE THROUGHOUT THE WEEK...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. HEAVY RAINS AND FREQUENT LIGHTNING WILL BE THE MAIN CONCERN...BUT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. THE MAIN THREAT FROM THE SEVERE STORMS WILL BE DAMAGING DOWNBURSTS WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY THROUGH FRIDAY...BUT MAINLY DURING THE AFTERNOON AND EVENING HOURS. COVERAGE OF THE SEVERE STORMS SHOULD REMAIN ISOLATED. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DH
In the hours before
Special weather statement, Jun 6, 3:05 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 305 PM EDT MON JUN 6 2005 TNZ099-100-062004- BRADLEY TN-HAMILTON TN- INCLUDING THE CITIES OF...CHATTANOOGA AND CLEVELAND 305 PM EDT MON JUN 6 2005 A VERY STRONG THUNDERSTORM OVER HAMILTON COUNTY WILL LIKELY HAVE WINDS 40 TO 50 MPH WITH HAIL UP TO 1/2 INCH POSSIBLE. THIS IS A LITTLE LESS THAN SEVERE LEVEL THUNDERSTORMS WHICH HAVE 58 MPH WINDS AND GREATER AND HAIL 3/4 INCH OR LARGER...HOWEVER THESE ARE STRONG ENOUGH TO PUSH OVER SOME WINDS. THE NATIONAL WEATHER SERVICE IN MORRISTOWN WILL CONTINUE TO MONITOR THIS STORM AND IF FURTHER STRENGTHENING OCCURS...ISSUE A SEVERE THUNDERSTORM WARNING IF NEEDED.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 2:16 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 44 min |
| Jun 6, 4:19 PM EDT | Severe Thunderstorm Warning | MRX | McMinn | 30 min |
| Jun 6, 6:22 PM EDT | Severe Thunderstorm Warning | MRX | Morgan, Scott | 38 min |
| Jun 6, 6:53 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 37 min |
| Jun 6, 6:59 PM EDT | Severe Thunderstorm Warning | MRX | Knox | 46 min |
| Jun 6, 7:23 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 37 min |
| Jun 6, 7:31 PM EDT | Severe Thunderstorm Warning | MRX | Cocke | 44 min |
Nearby
Flash Flood Warnings in Tennessee, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.